MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE PATELLA RESURFACING SIZE 1; PATELLAR IMPLANT

MEDACTA INTERNATIONAL SA GMK-SPHERE PATELLA RESURFACING SIZE 1; PATELLAR IMPLANT
Model Number 02.07.0033RP
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28.June.2021: lot 2005699: (b)(4) items manufactured and released on 3-sep-2020.Expiration date: 2025-08-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without other similar reported event.Clinical evaluation performed by medical affairs director: few weeks after primary cemented tka surgery, fracture of the unresurfaced patellar bone is observed at xray control.We do not know the origin of the fracture: it may have originated at index surgery or it could be the consequence of a traumatic event, or just induced by the extensor mechanism.Not enough information to perform a thorough analysis.No reason to suspect a faulty device.Patient match planning review performed by my solution dpt.Our analysis of the myknee process of this case found no deviations from the standard procedures.Each step has been performed correctly.
 
Event or Problem Description
Patella bone fracture occurred 2 weeks after the primary surgery.3 weeks after the primary a revision surgery was performed.An artificial ligament was used for the fixation.The surgeon alleged that the patella guide was not stable while the surgeon was reaming(primary surgery).The surgeon considered the instability was potentially the root cause of this event.

Brand Name
GMK-SPHERE PATELLA RESURFACING SIZE 1
Common Device Name
PATELLAR IMPLANT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12216451
Report Number3005180920-2021-00595
Device Sequence Number19945306
Product Code JWH
UDI-Device Identifier07630030815737
UDI-Public07630030815737
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model Number02.07.0033RP
Device Catalogue Number02.07.0033RP
Device Lot Number2005699
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Initial Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR